Acute psychosis caused by digitalis
Type of Spiritual Experience
A description of the experience
Acute psychoses caused by digitalis poisoning]. - [Article in Croatian]; Durakovi? Z, Vuceli? B, Plavsi? F.; Klinika za unutarnje bolesti s poliklinikom Rebro, Medicinski fakultet Sveucilista u Zagrebu.
The course of illness in a 76-year-old woman with a history of dyspnea being treated with medigoxin, 0.1 mg daily, is presented.
Five days before the symptoms of acute psychosis developed she had used medigoxin, 0.2 mg per day. On the fifth day of that therapy, the patient developed acute psychosis and was admitted to the Department of Psychiatry.
An electrocardiogram recorded monomorphous ventricular premature beats at a frequency of 50%, the S-T segment depression of the anterolateral location with the diphasic T-wave and the corrected Q-T interval of 0.377 to 0.355 seconds.
Five days after the discontinuation of medigoxin therapy, serum digoxin concentration was 2.2 nmol/L, out of which follows that two days after digitalis was stopped it was 4.0 nmol/L and that concentration was probably higher at the moment when acute psychosis developed.
The patient was free of symptoms of acute psychosis after a single promazine dose and discontinuation of medigoxin.